Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Prostate Cancer

Side Effects from Lupron and Casodex

11/09/2006

Question:

I am a 66 year old patient who presents biochemical relapse (after radical prostathectomy) and I would like to know about the association of this two medications, including about the side effects. I appreciate your attention.

Answer:

These medications are commonly utilized after biochemical relapse after radical prostatectomy. These medications will essentially block your testosterone and the side effects will mostly be a result of the lack of testosterone. Patients can have a variety of side effects, including but not limited to; hot-flashes, fatigue, breast tenderness, loss of libido, erectile dysfunction, and some decreased muscle tone. Every patient reacts differently and some people don’t have many side effects and others do.

If the side effects are not tolerable, you can always decide not to receive future injections, as the injections typically last 3 months.

For more information:

Go to the Prostate Cancer health topic, where you can:

Response by:

Lee E Ponsky, MD Lee E Ponsky, MD
Associate Professor of Urology
School of Medicine
Case Western Reserve University